Alert archive / North Carolina / Frost Advisories in 2011
Frost Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Mar 24, 2011, 3:57 AM EDT for 14 counties in North Carolina. It took effect at Mar 25, 2011, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 3:57 AM EDT (07:57 UTC)
- In effect from
- Mar 25, 2011, 12:00 AM EDT
- Expired
- Mar 25, 2011, 8:03 AM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS72 KRAH 240757 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 357 AM EDT THU MAR 24 2011 ...MUCH COLDER TEMPERATURES EXPECTED FRIDAY MORNING WITH PATCHY FROST POSSIBLE... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT USHERING IN COLD DRY AIR INTO CENTRAL NORTH CAROLINA. NCZ007>010-021>026-038>041-242000- /O.NEW.KRAH.FR.Y.0001.110325T0400Z-110325T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 357 AM EDT THU MAR 24 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. * TEMPERATURES AND LOCATION: LOWS TONIGHT ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE NORTHERN PIEDMONT OF CENTRAL NORTH CAROLINA. * IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 77
4 follow-up statements
934 WWUS72 KRAH 241859 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT THU MAR 24 2011 ...COLD TEMPERATURES EXPECTED EARLY FRIDAY MORNING WITH PATCHY FROST POSSIBLE... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT... USHERING DRY COLD AIR INTO CENTRAL NORTH CAROLINA. NCZ007>010-021>026-038>041-250500- /O.CON.KRAH.FR.Y.0001.110325T0400Z-110325T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 259 PM EDT THU MAR 24 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... * TEMPERATURES AND LOCATION: LOWS TONIGHT ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE NORTHERN PIEDMONT OF CENTRAL NORTH CAROLINA. * IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
040 WWUS72 KRAH 250229 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1029 PM EDT THU MAR 24 2011 NCZ007>010-021>026-038>041-251300- /O.CON.KRAH.FR.Y.0001.110325T0400Z-110325T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 1029 PM EDT THU MAR 24 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MWS
532 WWUS72 KRAH 250809 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 409 AM EDT FRI MAR 25 2011 ...COLD TEMPERATURES EXPECTED THIS MORNING WITH PATCHY FROST POSSIBLE... .COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA THIS MORNING... USHERING DRY COLD AIR INTO CENTRAL NORTH CAROLINA. NCZ007>010-021>026-038>041-251300- /O.CON.KRAH.FR.Y.0001.000000T0000Z-110325T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 409 AM EDT FRI MAR 25 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES AND LOCATIONS: LOWS THIS MORNING ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S ACROSS PORTIONS OF THE NORTHERN PIEDMONT OF CENTRAL NORTH CAROLINA. * IMPACTS: COLD SENSITIVE PLANTS SHOULD BE PROPERLY PROTECTED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
373 WWUS72 KRAH 251203 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 803 AM EDT FRI MAR 25 2011 ...THE FROST ADVISORY IS CANCELLED... .FROST IS NO LONGER A THREAT AS TEMPERATURES CLIMB THROUGH THE MID AND UPPER 30S THIS MORNING. NCZ007>010-021>026-038>041-251315- /O.CAN.KRAH.FR.Y.0001.000000T0000Z-110325T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 803 AM EDT FRI MAR 25 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST ADVISORY. FROST IS NO LONGER A THREAT AS TEMPERATURES WILL CLIMB THROUGH THE MID AND UPPER 30S THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Mar 24, 3:25 AM EDT, 32 minutes earlier.
Area forecast discussion, Mar 24, 3:25 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 AM EDT THU MAR 24 2011 .SYNOPSIS... A SERIES OF COLD FRONTS WILL CROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH TONIGHT INTO FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 305 AM THURSDAY... THIS MORNING AND TODAY: SHOWER AND THUNDERSTORM ACTIVITY RESPONSIBLE FOR THE ISOLATED SEVERE WEATHER ACROSS CENTRAL NC YESTERDAY EVENING HAS GENERALLY SHIFTED TO THE SOUTH AND EAST OF THE AREA THIS MORNING... WITH THE LEADING OUTFLOW SOUTH OF OUR AREA. THUS... ONLY TRAILING STRATIFORM RAIN REMAINS WITH THIS ACTIVITY ACROSS OUR SANDHILLS AND SOUTHERN AND CENTRAL COASTAL PLAIN. NEXT WE NEED TO TURN OUR ATTENTION TO SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH THE MID LEVEL TROUGH AXIS TO OUR NORTH AND WEST... ALONG WITH AN ASSOCIATED COLD FRONT. MOST OF THE HIGH RESOLUTION NEAR TERM MODELS KEEP THIS ACTIVITY JUST TO THE NORTH OF THE AREA. HOWEVER... WILL ADD A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN TIER OF THE CWA AFTER 08Z (UNTIL NO LATER THAN 15Z) THIS MORNING TO ACCOUNT FOR THIS POTENTIAL... AS STRONG UPPER FORCING FROM THE MID/LEVEL TROUGH CONTINUES TO OVERSPREAD THE AREA. SPC HAS A SEE TEXT OVER FAR NE NC/SE VA FOR THE NEW DAY 1 CONVECTIVE OUTLOOK... WITH 5 PERCENT HAIL PROBABILITIES JUST TO THE NORTHEAST OF OUR CWA... AS THE CORE OF THE MID LEVEL TROUGH AXIS WILL PASS OVERHEAD THERE. EXPECT THIS POTENT MID LEVEL TROUGH AXIS AND COLD FRONT TO BE EAST OF THE AREA BY 15Z... ENDING ANY LINGERING THREAT OF SHOWERS. A SECONDARY/REINFORCING COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE AREA LATE THIS MORNING INTO THE EARLY AFTERNOON. HOWEVER... NOT EXPECTING ANY PRECIP WITH THIS FRONT. WINDS BEHIND THE SECONDARY COLD FRONT SHOULD SWING AROUND TO NORTHWESTERLY WITH SUSTAINED WIND SPEEDS IN THE 15 TO 20 MPH RANGE... WITH GUSTS OF UP TO 30 MPH. GIVEN THIS AND EXPECTED CRASHING OF THE DEW POINTS... THIS WILL CREATE ANOTHER DANGEROUS FIRE WEATHER DAY. SEE FIRE WEATHER DISCUSSION FOR MORE DETAILS. HIGHS TODAY ARE EXPECTED TO RANGE FROM THE LOWER TO MID 60S NORTH TO THE LOWER 70S SOUTH. TONIGHT: COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT... WITH WINDS POSSIBLY DECOUPLING ACROSS THE AREA. THINK THE BEST SHOT OF WINDS GOING LIGHT AND VARIABLE TO CALM WILL BE IN THE WEST WHERE THE SURFACE GRADIENT MY RELAX THE MOST. GIVEN THIS ALONG WITH CLEAR SKIES AND EXPECTED LOWS IN THE MID 30S ACROSS THE NORTHERN PIEDMONT... WILL ISSUE A FROST ADVISORY FOR THE NORTHERN PIEDMONT. OVERALL EXPECT LOWS TO RANGE FROM THE MID TO UPPER 30S. THIS ADVISORY MY NEED TO BE EXPANDED FURTHER IF LATER SHIFTS EXPECT WINDS TO BE LIGHT AND VARIABLE OVER A LARGER PORTION OF THE CWA RESULTING IN GOOD RADIATIONAL COOLING CONDITIONS FOR THE ENTIRE CWA. FRIDAY: QUITE WEATHER IS EXPECTED TO CONTINUE ON FRIDAY... WITH SURFACE HIGH PRESSURE CONTINUING TO BUILD INTO THE AREA FROM THE NORTH... WITH GENERALLY WESTERLY FLOW ALOFT ACROSS OUR AREA. THIS WILL RESULT IN ANOTHER MOSTLY TO PARTLY SUNNY DAY... WITH HIGH TEMPS BELOW NORMAL IN THE UPPER 50S TO LOWER 60S. && .SHORT TERM/FRIDAY NIGHT THROUGH SUNDAY/... AS OF 300 AM THURSDAY... A SERIES OF MID-LEVEL TROUGHS WILL EJECT EASTWARD FROM THE BROAD TROUGH OVER THE WESTERN US AND ACROSS THE NATIONS MIDSECTION THROUGH THE WEEKEND. THIS WILL RESULT IN A DREARY...DAMP...COOL WEEKEND FOR CENTRAL NC AS THE ATTENDANT WAVY QUASI-STATIONARY FRONT IS FORECAST TO DEVELOP INVOF OF THE CAROLINAS STARTING SATURDAY THROUGH LATE SUNDAY. THIS RAIN EVENT COULD VERY WELL END UP BRINGING SOME DROUGHT RELIEF FOR PARTS OF THE STATE WITH MODELS SHOWING THE POTENTIAL FOR AN EFFICIENT WARM RAIN PROCESS DRAWN OUT OVER AN EXTENDED 36 HOUR TIME FRAME...DRIVEN PRIMARILY BY GOOD ISENTROPIC LIFT AHEAD AND INVOF OF A BROAD H8 LOW MOVING EAST INTO THE REGION. THE RIGHT ENTRANCE DIVERGENCE REGION OF AN UPPER JET OVER THE MID-ATLANTIC COAST COULD ALSO AIDE IN PRODUCING A SWATH OF MDT TO LOCALLY HEAVY AMOUNTS ACROSS THE CAROLINAS THROUGH THE WEEKEND. MODEL SPREAD IS HIGH IN REGARDS TO EXACTLY WHERE THESE SWATHS WILL SET UP...WITH THE NAM AND EC FAVORING THE HIGHEST QPF AMOUNTS IN THE COOL SECTOR(NORTH OF THE FRONT)...WHILE GFS KEEPS THE HIGHEST AMOUNTS JUST ALONG AND SOUTH OF THE FRONT. WILL INCREASE POPS TO HIGH LIKELY(60 TO 70%) FOR SATURDAY NIGHT THROUGH MIDDAY SUNDAY. AS FAR AS QPF...WILL SPLIT THE DIFFERENCE AND GO WITH A QUARTER TO HALF INCH ACROSS THE CWA...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS OF A HALF INCH TO AN INCH. VERY CHALLENGING TEMPERATURE FORECAST THROUGH THE WEEKEND. WITH CENTRAL NC BEING ON THE COOL SIDE OF THE BOUNDARY...ONSET OF QPF SHOULD INITIATE A IN-SITU DAMMING EVENT BY SATURDAY EVENING AND CONTINUING INTO SUNDAY. MODEL SOUNDINGS ARE A GOOD 10 TO 15 DEGREES COLDER THAN MOS STATISTICAL GUIDANCE...KEEPING TEMPERATURES IN THE 40S ACROSS NORTHERN AND CENTRAL SECTIONS. MEANWHILE ACROSS THE SOUTHERN TIER...IN CLOSER PROXIMITY TO THE FRONT AND THE WARM SECTOR...TEMPERATURES COULD MAKE IT INTO THE LOWER 60S. WHILE NOT READY TO MAKE SUCH A DRASTIC JUMP FROM CURRENT FORECAST WILL START TO SHAVE OFF HIGHS AT LEAST A CATEGORY OR SO. HIGHS NEAR 50 ACROSS THE NORTH TO LOWER 60S ACROSS THE SOUTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 310 PM... MID LEVEL WARM FRONT TO PUSH INTO NORTH CAROLINA FROM THE SOUTH SATURDAY MORNING. THE 00Z ECMWF APPEARS TOO WEAK WITH 850 MILLIBAR FLOW COMPARED TO THE LATEST MORNING MODELS. EXPECTING A CHANCE FOR RAIN BEFORE NOON IN THE WEST... WITH LESSER CHANCES EAST. AS THE LOW TO OUR WEST APPROACHES... WINDS INCREASE ALOFT AND ISENTROPIC LIFT IN CENTRAL NORTH CAROLINA MAXIMIZES TOWARD VIRGINIA. LIKELY POPS NORTH TO HIGH CHANCE SOUTH. HIGH TEMPERATURES MID 50S NORTH TO MID 60S SOUTH. SURFACE LOW TO OUR WEST FORECAST TO REACH EASTERN TENNESSEE BEFORE SUNRISE SUNDAY. SOME MODELS HINTING AT A DAMMING SCENARIO WITH A DEVELOPING COASTAL LOW INJECTING COLD AIR INTO NORTH CAROLINA SUNDAY AFTERNOON. THIS IS A DISTINCT POSSIBILITY WHICH COULD RESULT IN FALLING OR AT LEAST STEADY AFTERNOON TEMPERATURES WITH THE LAST RAIN THREAT EXITING AREAS EAST OF INTERSTATE 95 DURING THE EVENING. SATURDAY NIGHT LOW TEMPERATURES LOW 40S NORTH TO LOWER 50S SOUTH. SUNDAY HIGH TEMPERATURES LOW TO MID 50S NORTH... UPPER 50S SOUTH. THIS MORNINGS MODELS FAVOR A BROAD WEAK SURFACE LOW COMPLEX MONDAY MORNING IN THE GULF STATES UNDER MOSTLY WEST FLOW... AND THE STRONG UPPER LEVEL CUT OFF NORTH TEXAS LOW OF THE 00Z ECMWF IS REJECTED AT THIS TIME. ONCE AGAIN A DAMMING AIR MASS IS POSSIBLE WITH A DEVELOPING COASTAL LOW MONDAY NIGHT FUNNELING COOLER AIR FROM VIRGINIA INTO NORTH CAROLINA. A CHANCE FOR RAIN BY MONDAY AFTERNOON IS REASONABLE... CONTINUING INTO EARLY MONDAY NIGHT. MONDAY HIGH TEMPERATURES 55 TO 60. MONDAY NIGHT LOW TEMPERATURES MID 30S NORTH TO MID 40S SOUTH. WILL FORECAST NO MORE THAN SLIGHT CHANCES FOR RAIN FOR LATE MONDAY NIGHT INTO TUESDAY... BUT WITH LOW CONFIDENCE. EXPECTING STRONGER UPPER LEVEL LOW TO OUR SOUTH TO SUPPRESS MORE IF NOT ALL PRECIPITATION TO OUR SOUTH WITH ANY BROAD SURFACE LOW BEING WEAK. REGARDLESS... ANY PRECIPITATION IN CENTRAL NORTH CAROLINA LOOKS QUITE MEAGER DURING THIS TIME PERIOD. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... AS OF 130 AM THURSDAY... STORM INTENSITY HAS DECREASED OVER THE LAST COUPLE OF HOURS...WITH ONLY ISOLATED STORMS LOCATED ACROSS THE SOUTHEAST (KFAY) NOW. OTHERWISE...ONLY LIGHT RAIN WILL CONTINUE ACROSS THE MUCH OF THE FORECAST AREA THROUGH ABOUT 09Z...PRIMARILY FROM THE TRIANGLE AND LOCATIONS SOUTH AND EAST (KRDU, KRWI, KFAY). ALSO...AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD TOWARDS DAYBREAK...A FEW SHOWERS WILL BE POSSIBLE ACROSS KRDU AND KRWI (HOWEVER THERE IS CURRENTLY NO MENTION IN THE TAFS AS CONFIDENCE IS NOT HIGH). THEN...VFR CONDITIONS WILL RETURN FOR THURSDAY WITH WINDS PICKING UP OUT OF THE NORTHWEST TO ABOUT 12-16 KNOTS...WITH GUSTS UP TO 25 KNOTS POSSIBLE...ESPECIALLY DURING THE MORNING HOURS (WINDS SHOULD SLOWLY SUBSIDE DURING THE AFTERNOON HOURS). THEN VFR CONDITIONS WILL DOMINATE THROUGH AT LEAST THE END OF THE WORK WEEK. THE AFOREMENTIONED COLD FRONT WILL HEAD BACK NORTH INTO NORTH CAROLINA AS A WARM FRONT EARLY SATURDAY THEN STALL ACROSS SOUTHERN NORTH CAROLINA THROUGH THE WEEKEND...LEADING TO PERIODS OF MVFR TO IFR CONDITIONS AND POSSIBLE LOW LEVEL WIND SHEAR SATURDAY THROUGH MONDAY. && .FIRE WEATHER... AS OF 800 PM WEDNESDAY... AFTER COORDINATION WITH THE FOREST SERVICE.. WE WILL HIGHLIGHT AN INCREASED FIRE DANGER FOR THURSDAY. WINDS FROM THE NORTHWEST WILL BE SUSTAINED AROUND 15 MPH WITH GUSTS UP TO 25 TO 30 MPH... PRIMARILY DURING THE MORNING THROUGH EARLY AFTERNOON. DRY AIR ADVECTING IN FROM THE NORTHWEST COMBINED WITH ADDITIONAL DOWNSLOPE DRYING WILL BRING RELATIVE HUMIDITY DOWN TO THE 24 TO 32 PERCENT RANGE. THESE CONDITIONS ALONG WITH DRY FUELS AND THE LACK OF WIDESPREAD SOAKING PRECIPITATION AMOUNTS THROUGH TONIGHT WILL POSE A THREAT FOR ADVERSE FIRE BEHAVIOR. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BSD NEAR TERM...BSD SHORT TERM...CBL LONG TERM... AVIATION...KRR/HARTFIELD FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Mar 24, 1:19 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 119 AM EDT THU MAR 24 2011 NCZ007>011-021>028-038>041-043-250530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 119 AM EDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ042-073>078-083>086-088-089-250530- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 119 AM EDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A BAND OF STRONG STORMS WILL MOVE ACROSS THE SOUTHERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN EARLY THIS MORNING. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS... ALONG WITH LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 23, 11:56 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1156 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 2 NE ROLESVILLE 35.95N 78.42W
03/23/2011 E0.75 INCH WAKE NC TRAINED SPOTTER
DIME TO PENNY SIZE HAIL NEAR HWY 96 AND HWY 401.
&&
EVENT NUMBER RAH1100299
KCLocal storm report, Mar 24, 12:01 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 AM EDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL 3 N DURHAM 36.02N 78.92W
03/23/2011 E0.75 INCH DURHAM NC AMATEUR RADIO
PENNY SIZE HAIL LASTED APPROX 2 MIN.
&&
EVENT NUMBER RAH1100300
KCSpecial weather statement, Mar 24, 12:01 AM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1201 AM EDT THU MAR 24 2011
NCZ038>040-073>076-240500-
CHATHAM-DAVIDSON-LEE-MONTGOMERY-MOORE-RANDOLPH-STANLY-
1201 AM EDT THU MAR 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...RANDOLPH...
CHATHAM...LEE...MOORE...MONTGOMERY AND STANLY COUNTIES THROUGH 100 AM
EDT...
AT 1201 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
PITTSBORO TO 22 MILES WEST OF FINGER...OR ALONG A LINE EXTENDING FROM
6 MILES NORTHEAST OF PITTSBORO TO 10 MILES WEST OF CONCORD...MOVING
SOUTHEAST AT 55 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SEAGROVE...HARPERS
CROSSROADS...STEEDS...STANFIELD...TROY...SANFORD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3549 8031 3551 8019 3561 8024 3583 7919
3549 7900 3527 7922 3519 7910 3520 7924
3518 7928 3516 7961 3517 7985 3513 8006
3519 8011 3517 8023 3520 8026 3516 8034
3516 8047 3518 8050
TIME...MOT...LOC 0401Z 294DEG 48KT 3579 7909 3543 8072
MWSSpecial weather statement, Mar 24, 12:40 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 AM EDT THU MAR 24 2011
NCZ042-043-077-078-088-089-240545-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON-
1240 AM EDT THU MAR 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILSON...JOHNSTON...WAYNE...
HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 145 AM EDT...
AT 1238 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ROCKY
MOUNT TO 7 MILES NORTH OF SMITHFIELD TO 9 MILES SOUTHWEST OF
LILLINGTON...MOVING EAST AT 55 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WADE...AUTRYVILLE...
SALEMBURG...GARLAND...CLINTON...TURKEY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3485 7849 3483 7887 3514 7911 3519 7910
3558 7839 3582 7785 3574 7773 3567 7767
3557 7782 3536 7780 3535 7782 3517 7783
3514 7790 3518 7801 3517 7816 3489 7814
3474 7819 3472 7811 3470 7811 3455 7826
TIME...MOT...LOC 0438Z 273DEG 48KT 3583 7778 3560 7832
3529 7885
KRRSpecial weather statement, Mar 24, 1:13 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT THU MAR 24 2011
NCZ075-083>086-240615-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
113 AM EDT THU MAR 24 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...ANSON...
HOKE AND SCOTLAND COUNTIES THROUGH 215 AM EDT...
AT 112 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF ROCKFISH
TO PEACHLAND...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF FORT
BRAGG TO 12 MILES WEST OF WADESBORO...MOVING EAST AT 55 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LILESVILLE...
ROCKINGHAM...MORVEN...SILVER CITY...ROCKFISH...WAGRAM.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
STRONG WINDS WITH THESE STORMS MAY ALSO OCCUR WELL AHEAD OF ANY RAIN
OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING
COVER. WINDS OF THIS STRENGTH ARE CAPABLE OF KNOCKING DOWN SMALL
TREE LIMBS AND BLOWING AROUND LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3463 7945 3480 7967 3480 7999 3491 8032
3508 8030 3517 7985 3517 7967 3515 7962
3519 7965 3531 7920 3530 7918 3527 7922
3519 7909 3503 7909 3495 7903 3483 7918
3483 7933 3477 7932
TIME...MOT...LOC 0512Z 292DEG 47KT 3521 7897 3495 8027
MWSSpecial weather statement, Mar 24, 1:46 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
146 AM EDT THU MAR 24 2011
NCZ089-240615-
SAMPSON-
146 AM EDT THU MAR 24 2011
...SHOWERS AND THUNDERSTORMS WITH GUSTY WILL MOVE ACROSS SOUTHERN
SAMPSON COUNTY THROUGH 215 AM EDT...
AT 145 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF HARRELLS
TO 15 MILES WEST OF GARLAND...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF WARSAW TO 15 MILES NORTH OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GARLAND...HARRELLS...
IVANHOE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
WINDS OF THIS STRENGTH ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS
AND BLOWING AROUND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3460 7831 3468 7834 3469 7837 3475 7840
3487 7851 3488 7851 3489 7815 3474 7819
3472 7814 3472 7811 3470 7811 3466 7816
3456 7826
TIME...MOT...LOC 0545Z 321DEG 34KT 3484 7815 3483 7864
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 8:15 PM EDT | Special Weather Statement | RAH | Nash | 45 min |
| Mar 23, 8:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 46 min |
| Mar 23, 9:09 PM EDT | Special Weather Statement | RAH | Forsyth | 21 min |
| Mar 23, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 47 min |
| Mar 23, 9:45 PM EDT | Special Weather Statement | RAH | Vance, Warren | 60 min |
| Mar 23, 9:53 PM EDT | Special Weather Statement | RAH | Guilford | 52 min |
| Mar 23, 10:02 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Mar 23, 10:08 PM EDT | Special Weather Statement | RAH | Granville, Person | 52 min |
| Mar 23, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 46 min |
| Mar 23, 11:00 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Guilford, Orange | 60 min |
| Mar 23, 11:36 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 24 min |
| Mar 23, 11:38 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wake | 52 min |
| Mar 24, 12:01 AM EDT | Special Weather Statement | RAH | Chatham, Lee, Montgomery, Moore, Stanly | 59 min |
| Mar 24, 12:09 AM EDT | Areal Flood Advisory | RAH | Durham, Wake | 58 min |
| Mar 24, 12:40 AM EDT | Special Weather Statement | RAH | Cumberland, Johnston, Sampson, Wayne, Wilson | 65 min |
| Mar 24, 1:13 AM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 62 min |
| Mar 24, 1:46 AM EDT | Special Weather Statement | RAH | Bladen | 29 min |
Nearby
Frost Advisories in North Carolina, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.